Alert archive / Missouri / Special Weather Statements in 2012

Special Weather Statement, NWS Springfield, MO

August 3, 2012Shannon County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 3, 2012, 12:50 AM CDT for Shannon County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2012, 12:50 AM CDT (05:50 UTC)
Expired
Aug 3, 2012, 1:15 AM CDT
In force
25 min
Issued by
NWS Springfield, MO

County Shannon County, MO

The radar

The Springfield radar (KSGF), 184 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2409 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
2364 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

029 
WWUS83 KSGF 030550
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT FRI AUG 3 2012

MOZ098-030615-
SHANNON MO-
1250 AM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHANNON COUNTY UNTIL 115
AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES NORTHEAST OF BIRCH TREE...OR 13 MILES
EAST OF MOUNTAIN VIEW...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ALLEY SPRING...BIRCH TREE...MONTIER...
TERESITA AND WINONA.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3708 9121 3689 9122 3689 9141 3690 9166
      3720 9166 3709 9118 3708 9117
TIME...MOT...LOC 0551Z 301DEG 23KT 3702 9143

$$

DSA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:02 AM CDT, 48 minutes earlier.

Area forecast discussion, Aug 3, 12:02 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CDT FRI AUG 3 2012

...UPDATE TO AVIATION...

.DISCUSSION...
/ISSUED 340 PM CDT THU AUG 2 2012/

THE REMNANTS OF A MESOSCALE CONVECTIVE VORT WAS TRACKING FROM
EASTERN MISSOURI INTO ILLINOIS THIS AFTERNOON RESULTING IN
CONSIDERABLE CLOUD COVER FROM CENTRAL INTO SOUTHEASTERN MISSOURI.
CONVECTIVE DEVELOPMENT SO FAR THIS AFTERNOON HAS BEEN CONFINED TO
THE EAST IN CLOSER PROXIMITY OF THIS FEATURE. WILL BE MONITORING
FOR POTENTIAL THUNDERSTORM DEVELOPMENT THE REMAINDER OF THE
AFTERNOON AS THE VORT SLIDES SOUTHEAST AND DRAGS A WEAK BOUNDARY
SOUTH INTO THE AREA. SURFACE CONVERGENCE ALONG THIS FEATURE MAY
INITIATE STORM DEVELOPMENT BUT WARMING MID LEVEL TEMPERATURES WILL
BE AN INHIBITOR. IF STORMS CAN DEVELOP...A FEW COULD BE SEVERE
GIVEN THE DEGREE OF INSTABILITY AND INVERTED V LOWER ATMOSPHERIC
PROFILE.

THE HEAT WILL GO ON AS WE END THIS WEEK AND INTO THE START OF THE
WEEKEND AS OUR REGION REMAINS ON THE NORTHEASTERN PERIPHERY OF THE
SUB-TROPICAL RIDGE. IT APPEARS TO BE A LESSER CHANCE OF OVERNIGHT
CONVECTION AND SUBSEQUENTLY LESS CLOUD COVER ON FRIDAY. ALSO EXPECT
A STRENGTHENING SOUTHERLY FLOW AND 850 MB TEMPERATURES IN THE
MIDDLE TO UPPER 20S. THE RESULT WILL BE TRIPLE DIGIT HEAT ACROSS
MOST OF THE FORECAST AREA WITH SOME AREAS OF EXTREME SOUTHEASTERN
KANSAS AND FAR SOUTHWEST MISSOURI EXCEEDING 105.

WITH THIS IN MIND COUNTIES NEAR THE OKLAHOMA BORDER HAVE BEEN
UPGRADED TO AN EXCESSIVE HEAT WARNING WHERE TEMPERATURES THE PAST
FEW DAYS HAVE BEEN CLIMBING TO OR ABOVE 105. THE HEAT ADVISORY HAS
BEEN EXPANDED TO THE NORTH TO ACCOUNT FOR THE HOTTER TEMPERATURES
ON FRIDAY. PORTIONS OF THE EASTERN OZARKS HAVE BEEN LEFT OUT OF
THE ADVISORY AT THIS TIME SINCE THAT AREA HAS SEEN SOME RELIEF THE
PAST COUPLE OF DAYS.

THE HOT TEMPERATURES...LOW AFTERNOON HUMIDITIES AND INCREASE IN
SOUTHERLY WINDS WILL INCREASE THE ALREADY ELEVATED FIRE WEATHER
RISK. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO HIGHLIGHT
THIS RISK.

A SEASONABLY STRONG UPPER LEVEL SHORTWAVE WILL PUSH INTO THE
NORTHERN PLAINS THIS WEEKEND WITH THE ASSOCIATED FRONT SAGGING
SOUTH INTO THE REGION. ONE MORE VERY HOT DAY IS EXPECTED SATURDAY
AHEAD OF THIS FRONT BUT WILL WAIT TO ISSUE HEAT HEADLINES ON LATER
SHIFTS ONCE WE ARE MORE CONFIDENT ON PRECIPITATION CHANCES AND
CLOUD COVER. EXPECT ISOLATED TO SCATTERED CONVECTION ALONG THE
FRONT AS IT MOVES INTO THE AREA SATURDAY AFTERNOON AND NIGHT.
STILL UNCERTAIN ABOUT THE COVERAGE OF PRECIPITATION AS THE PRIMARY
SYNOPTIC SCALE SUPPORT REMAINS TO THE NORTH AND WE MAY DEALING
WITH A CAPPING INVERSION ALOFT.

THE FRONT WILL MOVE SOUTH OF THE AREA SUNDAY ALLOWING A MORE
COMFORTABLE AIR MASS TO SPREAD INTO THE AREA. WHILE TEMPERATURES
WILL BE A COOLER SUNDAY INTO EARLY NEXT WEEK THEY WILL STILL BE
NEAR TO SLIGHTLY ABOVE NORMAL. THE CENTER OF THE UPPER RIDGE IS
PROGGED TO REMAIN TO THE WEST NEXT WEEK KEEPING TEMPERATURES A BIT
COOLER. CONVECTIVE COMPLEXES MAY ALSO FORM ON THE PERIPHERY OF
THE UPPER RIDGE AND PUSH INTO THE REGION...BUT THE TIMING AND
PLACEMENT OF THIS DEVELOPMENT REMAINS HIGHLY UNCERTAIN AT THIS
TIME.

FOSTER

&&

.AVIATION...

FOR THE 06Z KSGF...KJLN AND KBBG TAFS...SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS SOUTHEASTERN KANSAS AND FAR SOUTHERN
MISSOURI LATE THIS EVENING. THIS ACTIVITY WILL CONTINUE TO
DEVELOP AND TRACK SOUTHEAST INTO THE OVERNIGHT HOURS. THE KJLN AND KBBG
TAF SITES ARE MORE LIKELY TO BE AFFECTED BY THIS ACTIVITY AND HAVE
INCLUDED TEMPO GROUPS TO COVER THIS POTENTIAL. GUSTY WINDS...SMALL
HAIL FREQUENT LIGHTNING AND BRIEF MVFR CONDITIONS WILL BE POSSIBLE
WITH THE THUNDERSTORMS.

THIS ACTIVITY SHOULD DISSIPATE EARLY FRIDAY MORNING WITH VFR
CONDITIONS EXPECTED FOR THE REMINDER OF THE TAF PERIOD.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ055>058-066>070-
     078>081-089>092-094>097-102>106.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MOZ077-
     088-093-101.

KS...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ073.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ097-
     101.

&&
Hazardous weather outlook, Aug 2, 10:06 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 PM CDT THU AUG 2 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1006 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
  ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN MISSOURI INTO
  THE OVERNIGHT HOURS. WIND GUSTS IN EXCESS OF 40 MPH AND SMALL
  HAIL WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THE HOT TEMPERATURES WILL INTO FRIDAY AND SATURDAY WITH
  READINGS IN THE UPPER 90S TO AROUND 105 FOR MOST LOCATIONS.
  SOME LOCATIONS NEAR THE OKLAHOMA BORER MAY EXCEED 105 DEGREES.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY. A BETTER CHANCE
  OF THUNDERSTORMS WILL ARRIVE SATURDAY AFTERNOON INTO SATURDAY
  NIGHT AS A COLD FRONT MOVES INTO THE AREA. A FEW OF THESE
  STORMS MAY BECOME STRONG TO SEVERE WITH STRONG WINDS.

  THE HOT AND DRY CONDITIONS...AND INCREASING SOUTHERLY WIND WILL
  RESULT IN AN ELEVATED FIRE WEATHER RISK FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Aug 2, 8:09 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
809 PM CDT THU AUG 2 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
809 PM CDT THU AUG 2 2012

...ELEVATED TO SIGNIFICANT FIRE WEATHER CONDITIONS EXPECTED FRIDAY
AND SATURDAY...

DANGEROUS FIRE WEATHER CONDITIONS WILL OCCUR FRIDAY AND SATURDAY ACROSS
THE REGION...PARTICULARLY EXTREME SOUTHEASTERN KANSAS AND
SOUTHWESTERN MISSOURI. RELATIVE HUMIDITY VALUES WILL DROP INTO THE
20 TO 30 PERCENT RANGE...AS TEMPERATURES SOAR TO BETWEEN 100 AND
107 DEGREES. IN ADDITION...SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH
WITH HIGHER GUSTS WILL DEVELOP BOTH DAYS.

THIS COMBINATION OF VERY LOW RELATIVE HUMIDITY...GUSTY
WINDS...AND THE ONGOING DROUGHT WILL RESULT IN ELEVATED TO LOCALLY
SIGNIFICANT FIRE WEATHER CONDITIONS. DRY VEGETATION WILL EASILY
CATCH FIRE FROM SPARKS FROM EQUIPMENT...CIGARETTES...AND OUTDOOR
COOKING AND CAMPING FIRES. THE RESULTING FIRES WILL SPREAD
RAPIDLY...EASILY ESCAPING CONTROL AND MAKING CONTAINMENT EXTREMELY
DIFFICULT.

BURN BANS AND RESTRICTIONS HAVE BEEN PUT IN EFFECT IN NUMEROUS
AREAS. PERSONS ARE URGED TO CHECK WITH LOCAL AUTHORITIES
CONCERNING LAWS AND REGULATIONS CONCERNING OUTDOOR BURNING. EVEN
IF NOT PROHIBITED...ANY OUTDOOR BURNING SHOULD BE DONE WITH
EXTREME CARE IF NOT POSTPONED ALL TOGETHER.

WFO SGF
Special weather statement, Aug 2, 8:47 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 PM CDT THU AUG 2 2012

MOZ105-030215-
OZARK MO-
847 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 915 PM
CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NOBLE...OR 17 MILES SOUTH OF AVA...MOVING
EAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3674 9224 3650 9233 3666 9268 3679 9259
TIME...MOT...LOC 0147Z 284DEG 29KT 3671 9255

KURTZ
Special weather statement, Aug 2, 10:16 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 PM CDT THU AUG 2 2012

MOZ101-030345-
MCDONALD MO-
1016 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 1045 PM
CDT...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ANDERSON...OR 4 MILES NORTH OF
PINEVILLE...MOVING SOUTHEAST AT 20 MPH. WINDS AROUND 50 MPH AND HAIL
UP TO THE SIZE OF DIMES ARE EXPECTED WITH THIS STORM.

LAT...LON 3650 9427 3649 9431 3660 9453 3673 9442
      3663 9407 3652 9407 3649 9409 3649 9426
TIME...MOT...LOC 0315Z 298DEG 19KT 3664 9437

WISE
Special weather statement, Aug 2, 10:25 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 PM CDT THU AUG 2 2012

MOZ102-103-030400-
BARRY MO-STONE MO-
1025 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARRY AND
SOUTHWESTERN STONE COUNTIES UNTIL 1100 PM CDT...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SHELL KNOB...OR 8 MILES
EAST OF CASSVILLE...MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH
AND HAIL UP TO THE SIZE OF DIMES ARE EXPECTED WITH THIS STORM.

PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE
THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY
WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY
BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

LAT...LON 3678 9373 3664 9339 3649 9345 3650 9395
TIME...MOT...LOC 0325Z 299DEG 27KT 3667 9368

WISE
Special weather statement, Aug 3, 12:01 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT FRI AUG 3 2012

MOZ102-030530-
BARRY MO-
1201 AM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARRY COUNTY UNTIL 1230
AM CDT...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES EAST OF WASHBURN...OR 7 MILES SOUTH OF
CASSVILLE...MOVING SOUTHEAST AT 35 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

PERSONS ON OR NEAR TABLE ROCK LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. THUNDERSTORMS POSE A VARIETY OF LIFE
THREATENING HAZARDS TO BOATERS INCLUDING STRONG WINDS...VERY CHOPPY
WATERS...HAIL...DEADLY CLOUD TO GROUND LIGHTNING...AND POTENTIALLY
BLINDING RAINS. DON'T BE CAUGHT OUT ON THE WATER IN A
THUNDERSTORM...BOATERS SHOULD IMMEDIATELY SEEK SAFE HARBOR.

LAT...LON 3650 9408 3672 9407 3671 9358 3650 9358
      3649 9360 3649 9406
TIME...MOT...LOC 0501Z 295DEG 29KT 3658 9390

WISE
Special weather statement, Aug 3, 12:50 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT FRI AUG 3 2012

MOZ098-030615-
SHANNON MO-
1250 AM CDT FRI AUG 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHANNON COUNTY UNTIL 115
AM CDT...

AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 3 MILES NORTHEAST OF BIRCH TREE...OR 13 MILES
EAST OF MOUNTAIN VIEW...MOVING SOUTHEAST AT 25 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ALLEY SPRING...BIRCH TREE...MONTIER...
TERESITA AND WINONA.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

LAT...LON 3708 9121 3689 9122 3689 9141 3690 9166
      3720 9166 3709 9118 3708 9117
TIME...MOT...LOC 0551Z 301DEG 23KT 3702 9143

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:47 PM CDTSpecial Weather StatementSGFOzark28 min
Aug 2, 10:16 PM CDTSpecial Weather StatementSGFMcDonald29 min
Aug 2, 10:25 PM CDTSpecial Weather StatementSGFBarry35 min
Aug 2, 10:42 PM CDTSevere Thunderstorm WarningSGFStone, Taney48 min
Aug 3, 12:01 AM CDTSpecial Weather StatementSGFBarry29 min
Aug 3, 12:27 AM CDTSevere Thunderstorm WarningSGFBarry11 min
Aug 3, 1:16 AM CDTSpecial Weather StatementSGFShannon44 min
Aug 3, 3:08 PM CDTHeat AdvisorySGFDent, Phelps, Shannon, Texas29 hr

Nearby

Special Weather Statements in Missouri, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.